-Advertisement-
-Advertisement-
Dry Eye/OSD
Journal Scan

Are ocular adverse events after COVID-19 vaccination common?

Posted on September 7, 2021

Although a causal relationship could not be established, a recent case series in JAMA Ophthalmology reported on 7 patients presenting at a single tertiary referral center with ocular complaints after receiving an inactivated COVID-19 vaccine.

Between September 2020 and January 2021, 7 patients with ocular complaints manifesting a mean 5.2 days (range, 1-10 days) after vaccination (Sinopharm) presented at the Cleveland Clinic Abu Dhabi

Diagnoses included 1 patient with episcleritis, 2 with anterior scleritis, 2 with acute macular neuroretinopathy, 1 with paracentral acute middle maculopathy, and 1 with subretinal fluid.

The authors concluded by saying they expect an increase in patients with ocular adverse events as more are vaccinated against COVID-19 with various candidates.

The full article can be found here.

Reference
Pichi F, Ajneibi S, Neri P, et al. Association of Ocular Adverse Events With Inactivated COVID-19 Vaccination in Patients in Abu Dhabi. JAMA Ophthalmol. Published online September 02, 2021. doi:10.1001/jamaophthalmol.2021.3477

-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-
-Advertisement-